MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 36CM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. META-NAIL TIBIAL 11.5MM X 36CM; NAIL, FIXATION, BONE
Catalog Number 71655236
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A second surgery was performed to implant a non-fractured meta-nail tibial.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the case should be handled in one complaint since the malfunction is the cause that led to the medical intervention as an ongoing issue (reported in mdr 1020279-2019-00606), therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.Our lab analysis confirms the returned meta-tan nail was examined visually.A fracture was observed at the proximal end of the nail as reported.Disruption of the anodization at the center was also observed.Burnishing of the nail is caused by motion or rotation in vivo or during insertion/removal.No materials or manufacturing deviations were found in this investigation.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
META-NAIL TIBIAL 11.5MM X 36CM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8421187
Report Number1020279-2019-01071
Device Sequence Number2227490
Product Code JDS
UDI-Device Identifier03596010585677
UDI-Public03596010585677
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71655236
Device Lot Number17JM06584
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer06/12/2019
06/12/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date06/12/2019
06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age27 YR
Patient Weight106